High Wind, Redwood Coast
- When
- November 28, 2:00 PM PST to 7:00 PM PST
- Where
- Redwood Coast forecast zone
- Measured
- 44 kt (51 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
High winds downed trees and power poles
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Nov 28, 10:40 AM PST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1040 AM PST MON NOV 28 2005 .SYNOPSIS...A WARM FRONT WILL APPROACH THE COAST TODAY...AND SPREAD PRECIPITATION OVER THE AREA. STRONG SOUTHERLY WINDS WILL RAMP UP TODAY AS A LOW APPROACHES THE SOUTHERN OREGON COAST. A COLD FRONT WILL PASS INTO NORTHWEST CALIFORNIA TONIGHT. ANOTHER WARM FRONTAL SYSTEM WILL APPROACH WEDNESDAY NIGHT AND THURSDAY...AND BRING MORE PRECIPITATION TO THE AREA. && .UPDATE...THE FORECAST HAS BEEN UPDATED TO CONFINE THE SNOW TO THE UPPER TRINITY ZONE. SNOW WITH THE WARM ADVECTION HAS SPREAD TO EASTERN TRINITY COUNTY...ELSEWHERE TEMPERATURES HAVE RISEN ABOVE FREEZING. WITH EVAPORATIVE COOLING IN THE LOW LEVELS...FORECAST SOUNDINGS ON THE NAM KEEP A SNOW PROFILE INTO THIS EVENING...BUT WILL LEAVE THE WINTER STORM WARNING IN PLACE FOR NOW. && .DISCUSSION...A FRONTAL WAVE WAS APPROACHING THE NORTH COAST EARLY THIS MORNING. RAIN RATES HAVE THUS FAR BEEN LIGHT...BUT WILL INCREASE LATER THIS MORNING AS A WARM FRONT EDGES CLOSER TO THE COAST. THE SYSTEM WILL BE WARM...WITH MOISTURE ORIGINATING FROM AN OLD STORM IN THE CENTRAL PACIFIC. WITH COLD AND DRY AIR TRAPPED IN THE VALLEYS OF TRINITY COUNTY...SNOW MAY FALL AS LOW AS 2000 FEET ESPECIALLY IN NORTHEAST TRINITY. WARM AIR ADVECTION SHOULD PUMP SNOW LEVELS UP THIS AFTERNOON AND EVENING TO 4000 FEET OR ABOVE. SEVERAL RAWS IN TRINITY COUNTY WERE NEAR OR BELOW FREEZING EARLY THIS MORNING. DEW POINTS WERE IN THE 20S TO LOWER 30S AS WELL. EVAPORATIVE COOLING WILL MOISTEN UP THE BOUNDARY LAYER THIS AFTERNOON. BY THAT TIME...DEW POINTS SHOULD BE IN THE MID AND HIGH 30S. WITH MODEL AND RFC QPF GUIDANCE OF AN INCH OR MORE OVER ZONE 4 TODAY...HAVE UPGRADED THE SNOW ADVISORY TO A WINTER STORM WARNING. SOUTHERLY OR SOUTHEASTERLY WINDS SHOULD CRANK UP TODAY AS THE FRONTAL WAVE MOVES TOWARD CAPE BLANCO. LATEST GFS AND ETA SOLUTIONS INDICATED 850MB WINDS NEAR 50 KTS. THUS HAVE UPGRADED THE WIND ADVISORY IN ZONE 3 TO A HIGH WIND WARNING FOR THE UPPER ELEVATIONS WHICH WILL LIKELY EXPERIENCE GUSTS TO 60 MPH. AT LOWER ELEVATIONS PRECIP LOADING SHOULD PRODUCE GUSTS TO 40-45 KTS OVER THE COASTAL WATERS AND ALONG THE COASTAL HEADLANDS. WED THROUGH SUN...A COUPLE MORE STORMS WILL AFFECT THE AREA THROUGH FRI OR SAT. WARM FRONT WILL ARRIVE WED NGT INTO THU...WITH COLD FRONTAL PASSAGE THU NIGHT OR EARLY FRIDAY MORNING. TEMPTED TO REMOVE PRECIP CHANCE FOR SUNDAY AS THERE IS REASONABLY GOOD AGREEMENT AMONGST THE GSMS THAT A RIDGE WILL BUILD OVER THE AREA. DJB && .AVIATION...A PACIFIC STORM SYSTEM WILL PRODUCE MVFR CONDITIONS TO THE COASTAL SITES TODAY ALONG WITH GUSTY WINDS. REDUCED VISIBILITIES AND LOW CEILINGS CAN BE EXPECTED AT ACV AND CEC DUE TO WIDESPREAD RAIN. STRONGEST WINDS WILL OCCUR DURING THE LATE MORNING TO EARLY AFTERNOON HOURS ASSOCIATED WITH FRONTAL PASSAGE. THE INCLEMENT WEATHER WILL SPREAD EASTWARD THROUGHOUT THE DAY AFFECTING ALL INTERIOR AIRPORT SITES AS WELL. JT && .EKA...WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING UPPER TRINITY RIVER TODAY. ...HIGH WIND WARNING NORTH COAST INTERIOR TODAY. ...WIND ADVISORY REDWOOD COAST TODAY. ...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60NM. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 545 AM PST MON NOV 28 2005 CAZ003-291345- NORTH COAST INTERIOR- 545 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. SEE SFONPWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. CAZ001-291345- REDWOOD COAST- 545 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. SEE SFONPWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. CAZ004-291345- UPPER TRINITY RIVER- 545 AM PST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SEE SFOWSWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY.
1 high wind. Local standard time, as filed.
High winds downed trees and power poles
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485511.